MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SMITH & NEPHEW 500 INSUFFLATOR; INSUFFLATOR, LAPAROSCOPIC

SMITH & NEPHEW, INC. SMITH & NEPHEW 500 INSUFFLATOR; INSUFFLATOR, LAPAROSCOPIC
Catalog Number 72203994
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); High Blood Pressure/ Hypertension (1908)
Date of Event 04/14/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the dr.Had connected machine to the patient and started surgery by creating pneumoperitoneum with the insufflator.After some time they noticed that the patient's pressure had increased very high and also noticed bleeding from peritoneal layer.When they looked at the insufflator pressure, it was showing 12 mmhg actual pressure as same as set pressure but gas was flowing continuously.Immediately they stopped flow and with great effort they stopped bleeding.They finished surgery with standby machine.
 
Additional Manufacturer Narrative
The device, a 72203994 - smith & nephew 500 insufflator serial number (b)(4) , was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection was performed and the product number and serial number were verified.No deficiencies were observed.No co2 input cap or accessory or ancillary products were returned with the device.A functional evaluation did not reveal any problems.The unit powered up and no error messages occurred.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.Please refer to the smith & nephew 500 insufflator operator's manual for troubleshooting suggestions and probable causes of problems encountered.The device has been sent to the original equipment manufacturer (oem) for further evaluation.

Brand Name
SMITH & NEPHEW 500 INSUFFLATOR
Common Device Name
INSUFFLATOR, LAPAROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key7488996
Report Number1643264-2018-00339
Device Sequence Number10822725
Product Code HIF
UDI-Device Identifier03596010673497
UDI-Public(01)03596010673497
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number72203994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2018
Initial Date Received by Manufacturer 04/14/2018
Supplement Date Received by Manufacturer08/21/2018
Initial Report FDA Received Date05/04/2018
Supplement Report FDA Received Date08/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Disability;